Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 12 of 12 Posts

·
Registered
Joined
·
976 Posts
Hi. I have ibs-d, like most, mornings are the worst, I take imodium and calcium carbonate, it helps but i still get loose bms every day. The last three days my stools have been really soft and has been quite yellow, my whole stomach area feels very bloated and burning like its on fire. Anyone have any ideas what is happening and could it be bile and why is it happening. I had my gallbladder out 20 years ago, but trhe ibs-d only started 10 years ago.Any advice please.
 

·
Registered
Joined
·
34,955 Posts
When the leftovers enter the colon that stool always starts off yellow. You don't need excessive bile for the stool to start out like that (or sometimes more greenish depending on the color of your bile).The brown color happens when that yellow color is acted on by bacteria in the colon. This is not an instant color change, so the less time in the colon, the closer it is to the original color.The burning could be from a bit too much bile getting into the colon, and without a gall bladder that does happen for some people.Do you watch the amount of fat you eat. The fattier your overall diet the more bile you will make. It is used to digest fat so when you eat more fat, you make more bile.Have you tried Calcium Carbonate? Would your doctor be willing to let you try Questran?
 

·
Registered
Joined
·
976 Posts
KathleenI am taking Calcium carbonate and imodium, I have had questran in the past and the begining of this year and it did not help. I dont eat fatty or fried or spicy food, I eat mostly lean chicken or fish, rice, oat cereals, a banana a day wheat/gluten free products and lactose free and rice crackers . The burning sore type feeling is coming from the stomach area. Also peeing loads.
 

·
Registered
Joined
·
34,955 Posts
If the burning is up in the stomach (right up by the chest in the center of the body) then that might be gastritis or even an ulcer or something upper GI, has that been looked at? Have you tried any of the acid blockers?
 

·
Registered
Joined
·
976 Posts
Discussion Starter · #5 ·
What is gastritis ? Ive had endoscopies this year, all ok, but do suffer with acid reflux and take omeprazole when needed, but this feels different to the acid reflux.
 

·
Registered
Joined
·
34,955 Posts
Gastritis is an irritated stomach lining that isn't ulcerated. If they've done an endoscopy they've looked for that.If these symptoms are new since then you might want to call the doctor up and get rechecked.Are you taking anything for the reflux? Usually it is the same drugs used for gastritis, so if you aren't taking that right now, you might want to start that back up.
 

·
Registered
Joined
·
976 Posts
Discussion Starter · #7 ·
The yellowy soft stools and the discomfort in the tummy only started 3 days ago. I usualy take omeprazole for the acid reflux, but this feels different. Would gastritis cause you to have yellow soft stools as well.
 

·
Registered
Joined
·
14,427 Posts
Well maybe try taking the omeprazole and see if it helps anyway. The stool color has more to do with what is eaten (And the color of what is eaten) and how long a time the stool spends in the colon. I wouldn't worry about it. And try & see if your meds help it. Gastritis ... IF that is what is actually bothering you... is not a concerning thing..and can be quite common for some of us... so I wouldn't worry about it.
 

·
Registered
Joined
·
311 Posts
this sounds like stuff i've gone thru.......the burning is probably too much gastrin...........having too much can make u feel like dying, it is so awful.........& it comes about when u don't have enough HCl production in the stomach.........there's this feedback loop.........gastrin, HCl & histamine...........when there is enough of each of them, then when there's enough of them, then they stop the production of each of them, but when there's not enough of one or the other, it cause other's to b over-produced..........HCl is usually in short supply..........so much of this acid indigestion stuff is not too much acid, but not enough acid.........then the gastrin will make ur lofe a living hell..........get enough acid & the over-production of gastrin stops..........i lived for 6yrs with horrible bloating, nausea, D, feeling sick all the time & my stomach being so sensitive, i couldn't wear anything on it.........no waistbands, no pressure what so ever & sometimes it got so bad, i couldn't even have my sheet on my bed laying on my stomach.........life was hell..........taking prescription drugs only suppresses symptoms, they don't cure anything..........
 

·
Registered
Joined
·
722 Posts
I can do stools that are mustard in colour,my GP says its just my severe ibs symptoms,but saying that did take a stool sample and blood tests all normal.If you are worrying about it Cherrypie maybe you should see your Doctor and hopefully they will put your mind at rest.Take care.x
 

·
Registered
Joined
·
722 Posts
Hi crstarI was wondering,you said you had six years of hell with the symptoms,how are you now,do you still have them or have they eased or gone!?I have had my symptoms for many many years and at the end of my tether.Would like to know how you are?Thank you.
 
1 - 12 of 12 Posts
Top